Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 426, NWS Louisville, KY

September 2, 2011Clark County, Scott County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Sep 2, 2011, 5:43 PM EDT for Clark County, Scott County, Washington County, Indiana. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2011, 5:43 PM EDT (21:43 UTC)
Expired
Sep 2, 2011, 6:00 PM EDT
In force
17 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IN, Scott County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 5:50 PM EDTTSTM WND DMG3 Nw Henryville, INDOWNED TREES BLOCKING HWY 160 AT THE SCOTT-CLARK COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS53 KLMK 022143
SVRLMK
INC019-143-175-022215-
/O.NEW.KLMK.SV.W.0426.110902T2143Z-110902T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 615 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW LIBERTY  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  NEW LIBERTY AND BUNKER HILL...
  BLUE LICK AND BLUE RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST 
OF DAMAGING WINDS...HAIL...HEAVY RAINS...AND FREQUENT 
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3844 8575 3849 8596 3867 8589 3864 8573
TIME...MOT...LOC 2143Z 024DEG 1KT 3855 8583
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
1 follow-up statement
064 
WWUS53 KLMK 022200
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT FRI SEP 2 2011

INC019-143-175-022210-
/O.CAN.KLMK.SV.W.0426.000000T0000Z-110902T2215Z/
SCOTT IN-WASHINGTON IN-CLARK IN-
600 PM EDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK...EASTERN
WASHINGTON AND SOUTHWESTERN SCOTT COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8575 3849 8596 3867 8589 3864 8573
TIME...MOT...LOC 2200Z 024DEG 1KT 3855 8583

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 5:01 PM EDT, 42 minutes earlier.

Area forecast discussion, Sep 2, 5:01 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT FRI SEP 2 2011

...FORECAST UPDATE...

UPDATED THE FORECAST TO INCLUDE A SLIGHT CHANCE OF A THUNDERSTORM
SOUTH OF THE I 64 CORRIDOR FOR THE REST OF THIS AFTERNOON AND
EVENING. AN AREA OF SURFACE CONVERGENCE HAS KICKED OFF A FEW
SHOWERS AND THUNDERSTORMS MAINLY IN THE LAKE CUMBERLAND REGION
WITH POTENTIAL ACROSS SOUTH CENTRAL KENTUCKY AS WELL. SOUNDINGS DO
HINT AT A SUBSIDENCE INVERSION AROUND 18 K FEET SO EXPECT UPDRAFTS
TO STRUGGLE ABOVE THIS LEVEL. A FEW CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF HEAVY RAINFALL SHOULD BE THE MAIN THREATS AS
STORM MOTION IS SLOW. UPDATED PRODUCTS ALREADY OUT.

.SHORT TERM (TONIGHT AND SATURDAY)...

ITS ANOTHER HOT ONE OUT THERE THIS AFTERNOON.  UNDER MOSTLY SUNNY
SKIES TEMPERATURES HAVE CLIMBED BACK INTO THE 95-100 DEGREE RANGE
ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY.  CORE OF THE WARMEST
AIR IS CENTERED ALONG AND WEST OF I-65 WHERE TEMPERATURES ARE
HOOVERING IN THE 99-100 DEGREE RANGE.  TEMPERATURES MAY INCH UP
ANOTHER DEGREE IN THE NEXT HOUR BEFORE COOLING SOMEWHAT INTO THE
LOWER 90S THIS EVENING.

RECENT VISIBLE SATELLITE DATA SHOWS WHAT APPEARS TO BE SOMEWHAT OF
A CONVERGENCE LINE RUNNING FROM NEAR GRAYSON COUNTY EASTWARD TO
ESTILL COUNTY.  INTERESTINGLY ENOUGH...SOME CONVECTION IS ACTUALLY
FIRING ALONG THIS BOUNDARY...MAINLY EAST OF OUR CWA.  CURRENT
MESOSCALE ANALYSIS REVEALS A GENERALLY CAPPED ATMOSPHERE IN PLACE
ACROSS CENTRAL KENTUCKY WITH LI'S RUNNING NEAR 0 TO -2 DEGREES C.
BETTER INSTABILITY RESIDES OVER WFO JKL'S AREA WHERE THE CONVECTION
HAS DEVELOPED.  THE NAM RUNS FROM 12Z DID PICK UP ON THIS AREA OF
CONVERGENCE...BUT REALLY DOES NOT DEVELOP IT ALL THAT MUCH.  FOR
NOW...GIVEN THE AMOUNT OF CAPPING...AM GOING TO KEEP THE FORECAST
DRY...BUT IT IS POSSIBLE THAT A FEW PLACES MAY GET A BRIEF
DOWNPOUR...ESPECIALLY IN OUR EAST-CENTRAL LOCATIONS.

FOR TONIGHT...CONSENSUS OF THE LATEST MODEL DATA SUGGEST ANOTHER
CLEAR NIGHT WITH LIGHT WINDS.  RADIATIONAL COOLING WILL RESULT WITH
TEMPERATURES FALLING INTO THE LOWER-MID 70S...THOUGH THE DOWNTOWN
URBAN AREAS ARE LIKELY TO STAY IN THE MID-UPPER 70S.

ONE MORE DAY OF HOT WEATHER IS EXPECTED FOR SATURDAY AS CORE OF THE
UPPER AND SFC RIDGES REMAINS OVER THE AREA.  THIS SHOULD RESULT IN A
SUNNY DAY WITH HIGHS WARMING BACK UP INTO THE 96-101 DEGREE RANGE.
IT DOES LOOK LIKE LOUISVILLE INTERNATIONAL MAY TOP 100 AGAIN ON
SATURDAY ALONG WITH BOWLING GREEN.  DEWPOINTS ARE EXPECTED TO REMAIN
IN THE LOWER TO MIDDLE 60S WHICH WILL PRODUCE HEAT INDICES UP NEAR
ADVISORY CRITERIA.  WILL HOLD OFF ON A HEAT ADVISORY AT THIS
TIME...BUT CONTINUE THE SPECIAL WEATHER STATEMENT ADDRESSING THE
HEAT FOR THE SATURDAY TIME FRAME.

.LONG TERM (SATURDAY NIGHT - FRIDAY)...

...SATURDAY NIGHT THROUGH MONDAY...

AN INTERESTING FORECAST AHEAD FOR THIS TIME PERIOD AS THE CURRENT
HEAT WAVE BREAKS AS A POTENT COLD FRONT MOVES THROUGH ON
SUNDAY...KNOCKING 10 DEGREES OFF SATURDAY'S MAX TEMPS...WITH ANOTHER
10-15 DEGREES COOL DOWN FOR MONDAY. WITH THE SURFACE HAVING JUST
BEEN BAKED BY RECENT HIGH TEMPERATURES AND RELATIVELY LOW
HUMIDITY...THUNDERSTORMS WILL BE WELCOME.  HOWEVER...GIVEN THE LAST
TWO SYSTEMS THAT LOOKED PROMISING GIVING US NOTHING BUT
SPRINKLES...AM HESITANT TO PROMISE PRECIPITATION WITH DROUGHT
CONDITIONS STARTING TO WORSEN.  NEVERTHELESS...HAVE GONE UP TO 50
POPS ACROSS THE AREA WITH THE FRONTAL PASSAGE. PER SPC DAY 3
DISCUSSION...CAN NOT RULE OUT SOME SEVERE STORMS WITH THIS
SYSTEM...BUT DOES NOT LOOK TO BE A WIDESPREAD EVENT.

MONDAY NIGHT THROUGH FRIDAY...

THIS IS WHERE THINGS REALLY GET TRICKY.  EARLIER MODEL RUNS HAD
DELAYED THE NORTHWARD MOVEMENT OF NEWLY NAMED TROPICAL DEPRESSION
LEE JUST ENOUGH FOR THE AFOREMENTIONED COLD FRONT AND ASSOCIATED
UPPER TROF TO PUSH LEE EAST OF OUR FORECAST AREA.  12Z RUNS OF BOTH
THE ECMWF AND GFS NOW SHOW AGREEMENT ON BRINGING THE CENTER OF LEE
NORTH FAR ENOUGH TO INTERACT WITH THE FRONT OVER AT LEAST THE
SOUTHEAST THIRD OF THE CWA.  EVEN MORE PROMISING IS THE CURRENT
SOLUTION OF HAVING LEE LINGER OVER THE OHIO VALLEY FOR THE REMAINDER
OF THE FORECAST PERIOD. NOT ONLY WOULD THIS RESULT IN CONTINUING
PRECIPITATION CHANCES...BUT THANKS TO THE CLOUD COVER WOULD KEEP
TEMPERATURES AT OR BELOW NORMAL...AT LEAST FOR DAYTIME
HIGHS...THROUGH THE REMAINDER OF THE WEEK.

WITH ALL OF THE ABOVE TAKEN INTO CONSIDERATION...AT FIRST GLANCE IT
WOULD APPEAR TO BE A WET WEEK AHEAD.  HOWEVER...WHEN IT COMES TO
BREAKING AN EXTENDED PERIOD OF DRY WEATHER...PERSISTENCE IS OFTEN
THE BEST FORECAST. SO DESPITE POPS IN THE 20-50 RANGE OVER THE
SOUTHEAST 1/2 OF THE CWA FOR SEVERAL DAYS...IT IS WITH THE CAVEAT
THAT THE LINE BETWEEN WET AND DRY HAS TO BE SOMEWHERE...AND THERE IS
NO GUARANTEE IT WILL BE AS FAR WEST AS I HAVE DRAWN IT.

REGARDLESS...AFTER TRIPLE DIGIT TEMPERATURES TO START
SEPTEMBER...THE ONE CERTAIN ASPECT OF THIS WEEK IS THAT THERE WILL
NOT BE A REPEAT OF THAT.

&&

.AVIATION (18Z TAF ISSUANCE)...

INCREASED UPPER LEVEL RIDGING COMBINED WITH STRONG SURFACE HIGH
PRESSURE WILL LEAD TO VFR CONDITIONS THROUGH THE FORECAST PERIOD AT
THE TERMINALS.  MOSTLY CLEAR SKIES AND HOT WEATHER IS EXPECTED THIS
AFTERNOON AT THE TERMINALS.  SURFACE WINDS ARE EXPECTED REMAIN LIGHT
AND VARIABLE WITH SPEEDS LESS THAN 4 KTS.  FOR TONIGHT...CLEAR SKIES
ARE EXPECTED AGAIN WITH VFR CONDITIONS.  KBWG WILL LIKELY GET A
LITTLE LIGHT FOG AGAIN BETWEEN 03/08-12Z...WITH CONDITIONS RETURNING
TO VFR BY 03/13Z.  OUTLOOK FOR SATURDAY...VFR CONDITIONS WITH LIGHT
SOUTHERLY TO SOUTHWESTERLY WINDS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........BJS
SHORT TERM.....MJ
LONG TERM......JBS
AVIATION.......MJ
Hazardous weather outlook, Sep 2, 4:49 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT FRI SEP 2 2011

INZ076>079-083-084-089>092-KYZ030>043-049-032100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-CLARK KY-
449 PM EDT FRI SEP 2 2011 /349 PM CDT FRI SEP 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL REMAIN ABOVE 90 DEGREES UNTIL AFTER SUNSET THIS
EVENING. USE CAUTION IF YOU HAVE OUTDOOR PLANS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO AROUND 100 DEGREES
ON SATURDAY AFTERNOON. THESE TEMPERATURES COMBINED WITH MODERATE
HUMIDITY WILL ALLOW YIELD HEAT INDICES AROUND 100 DEGREES...AND
EVEN THE LOW 100S MAINLY ALONG AND WEST OF I-65. USE CAUTION IF
YOU HAVE OUTDOOR PLANS.

A CHANCE FOR THUNDERSTORMS WILL BEGIN LATE SATURDAY NIGHT AS A
COLD FRONT MOVES IN FROM THE NORTHWEST. WHILE A WIDESPREAD SEVERE
EVENT IS NOT EXPECTED...A FEW OF THE STRONGER STORMS COULD
PRODUCE DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN AND
LIGHTNING THROUGH SUNDAY NIGHT.

A CHANCE REMAINS FOR SHOWERS AND OCCASIONAL THUNDERSTORMS DURING
MUCH OF THE NEXT WEEK AS THE REMNANTS OF TROPICAL DEPRESSION LEE
WORKS ITS WAY NORTH INTO THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ023>029-045>048-053>057-061>067-070>078-081-082-032100-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
449 PM EDT FRI SEP 2 2011 /349 PM CDT FRI SEP 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE AFTERNOON
AND EARLY EVENING. A FEW CLOUD TO GROUND LIGHTNING STRIKES AND
BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORM.

TEMPERATURES WILL REMAIN ABOVE 90 DEGREES UNTIL AFTER SUNSET THIS
EVENING. USE CAUTION IF YOU HAVE OUTDOOR PLANS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO AROUND 100 DEGREES
ON SATURDAY AFTERNOON. THESE TEMPERATURES COMBINED WITH MODERATE
HUMIDITY WILL ALLOW YIELD HEAT INDICES AROUND 100 DEGREES...AND
EVEN THE LOW 100S MAINLY ALONG AND WEST OF I-65. USE CAUTION IF
YOU HAVE OUTDOOR PLANS.

A CHANCE FOR THUNDERSTORMS WILL BEGIN LATE SATURDAY NIGHT AS A
COLD FRONT MOVES IN FROM THE NORTHWEST. WHILE A WIDESPREAD SEVERE
EVENT IS NOT EXPECTED...A FEW OF THE STRONGER STORMS COULD
PRODUCE DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN AND
LIGHTNING THROUGH SUNDAY NIGHT.

A CHANCE REMAINS FOR SHOWERS AND OCCASIONAL THUNDERSTORMS DURING
MUCH OF THE NEXT WEEK AS THE REMNANTS OF TROPICAL DEPRESSION LEE
WORKS ITS WAY NORTH INTO THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ/BJS

In the hours before

Special weather statement, Sep 2, 5:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT FRI SEP 2 2011

KYZ070-022200-
LOGAN-
430 PM CDT FRI SEP 2 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF RUSSELLVILLE...AND MOVING
NORTHWEST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  DEER LICK AND HOLLOW BILL...
  AGNES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3706 8706 3707 8705 3708 8699 3708 8696
      3701 8687 3693 8694 3696 8706
TIME...MOT...LOC 2130Z 120DEG 11KT 3702 8699

SCHOETTMER
Special weather statement, Sep 2, 5:32 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT FRI SEP 2 2011

INZ078-092-022200-
CLARK-SCOTT-
532 PM EDT FRI SEP 2 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF SCOTTSBURG  THIS STORM WAS
NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  BLUE LICK...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3860 8570 3846 8581 3849 8590 3850 8590
      3850 8589 3851 8588 3852 8587 3854 8587
      3855 8585 3858 8585 3858 8588 3864 8589
TIME...MOT...LOC 2132Z 054DEG 1KT 3854 8582

SCHOETTMER
Local storm report, Sep 2, 5:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
09/02/2011                   LOGAN              KY   FIRE DEPT/RESCUE

            MINOR ROOF DAMAGE TO A HOUSE

&&

EVENT NUMBER LMK1101118

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:32 PM EDTSpecial Weather StatementLMKClark28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.